Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 567, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 5, 2012, 7:06 PM CDT for Grenada County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 7:06 PM CDT (00:06 UTC)
- Expired
- Sep 5, 2012, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1916 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
575
WUUS54 KJAN 060006
SVRJAN
MSC043-060045-
/O.NEW.KJAN.SV.W.0567.120906T0006Z-120906T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GORE SPRINGS MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MISTERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3386 8950 3373 8950 3368 8951 3368 8969
3372 8971 3381 8975 3388 8956 3387 8951
TIME...MOT...LOC 0006Z 333DEG 9KT 3378 8962
$$
DL2 follow-up statements
761
WWUS54 KJAN 060029
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT WED SEP 5 2012
MSC043-060045-
/O.CON.KJAN.SV.W.0567.000000T0000Z-120906T0045Z/
GRENADA MS-
729 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN GRENADA COUNTY...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GORE SPRINGS MOVING SOUTHEAST
AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MISTERTON.
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3386 8950 3373 8950 3368 8951 3368 8969
3372 8971 3381 8975 3388 8956 3387 8951
TIME...MOT...LOC 0029Z 333DEG 9KT 3373 8959
$$672
WWUS54 KJAN 060042
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
742 PM CDT WED SEP 5 2012
MSC043-060052-
/O.EXP.KJAN.SV.W.0567.000000T0000Z-120906T0045Z/
GRENADA MS-
742 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRENADA COUNTY WILL
EXPIRE AT 745 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3386 8950 3373 8950 3368 8951 3368 8969
3372 8971 3381 8975 3388 8956 3387 8951
TIME...MOT...LOC 0042Z 333DEG 9KT 3372 8960
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:42 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 5, 2:42 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT WED SEP 5 2012
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
THE PRIMARY CONCERNS WILL BE THE HEAT ADVISORY IN EFFECT UNTIL THE
00Z FRIDAY...HEAT ADVISORY POTENTIAL FOR FRIDAY...ISOLATED CONVECTIVE
CHANCES TONIGHT THROUGH FRIDAY FOLLOWED BY SOME FRONTAL CONVECTIVE ISSUES
FOR FRIDAY NIGHT INTO EARLY SATURDAY.
LATEST SATELLITE IMAGERY SHOWED THE OLD TROPICAL REMNANTS OVER THE
NORTHERN GULF WITH AN ASSOCIATED CONVECTIVE COMPLEX. AREA RADARS WERE
PICKING UP SOME ISOLATED STRONG STORMS OVER NORTHERN ARKANSAS...
WHICH WAS ASSOCIATED WITH THE APPROACHING SHORT WAVE. VISIBLE
IMAGERY SHOWS THAT THE CLOUD COVER IN THE EAST HAS LIFTED...BUT IT
HAS SLOWED DOWN THE RECOVERY TREND TEMPERATURE WISE SOME. VAPOR
IMAGERY SHOWED A SHORT WAVE PUSHING THROUGH THE OZARKS OF AR AT MID
AFTERNOON. THE SHORT WAVE WAS AROUND A WEAK FRONTAL BOUNDARY...WHICH
EXTENDED FROM THE SOUTHERN PLAINS TO THE TENNESEE VALLEY. HEAT
INDEXES HAVE REACH HEAT ADVISORY LEVELS IN THE WEST HALF FOR THIS
AFTERNOON. SO WILL KEEP THE HEAT ADVISORY GOING UNTIL 00Z FRIDAY.
OTHERWISE STILL SEE AN ISOLATED STRONG STORM POSSIBLE IN THE NORTH
AS A DISTURBANCE APPROACHES THE REGION FROM THE NORTHWEST. LOCAL
WRF ONLY SHOWS ISOLATED COVERAGE FOR THIS AFTERNOON.
FOR TONIGHT...FOR THIS EVENING EXPECT ISOLATED CONVECTION OVER THE
NORTHERN THIRD OF THE REGION FROM THE APPROACHING SHORT WAVE. A
STRONG STORM OR TWO WILL BE POSSIBLE. AS THE SHORT WAVE COMES INTO
THE REGION OVERNIGHT EXPECT A SLIGHT INCREASE IN COVERAGE OVER THE
REMAINDER OF THE REGION. THE HIGHER LOW END CHANCES WILL BE
RESTRICTED TO THE NORTH. THE NATIONAL WRF SHOWS SOME ACTIVITY MOVING
ACROSS THE REGION DURING THE OVERNIGHT...WHILE THE LOCAL WRF WAS
MORE ISOLATED WITH IT IN THE EAST. WENT CLOSE TO MAV POPS. LOWS
TONIGHT WILL BE 74 EAST TO MIDDLE 70S WEST IN KEEPING WITH THE HEAT
ADVISORY CRITERIA ACROSS THE WEST HALF. WENT CLOSE TO CURRENT
FORECAST. THE NAM WAS TOO WARM NEAR 80. THE MAV AND GMOS WAS A
LITTLE COOL IN THE LOWER 70S.
FOR THURSDAY AND THURSDAY NIGHT...MODELS TRY TO KEEP THE AREA RATHER
DRY THROUGH THE PERIOD. THE ISSUE WITH THE SOUPY AIRMASS IS THAT ANY
WEAK SHORT WAVE CAN ROUND THE MEAN SOUTHERN PLAINS RIDGE AND
ENTER THE REGION WITH SOME STRONG OR POSSIBLY SEVERE ISOLATED
CONVECTIVE POTENTIAL. SO OPTED TO KEEP ISOLATED POPS THROUGH THE
PERIOD WITH THE SLIGHTLY HIGHER POPS IN THE EAST. SO WILL KEEP THE
MENTION OF THIS IN THE HWO. IT WILL BE ANOTHER WARM DAY WITH HIGHS
IN THE MID TO UPPER 90S WITH HEAT INDEXES FROM 105 TO 110 IN THE
HEAT ADVISORY REGION. SO FOR HIGHS WENT CLOSE TO GMOS GUIDANCE AND
FOR LOWS MADE MINOR ADJUSTMENTS TO THE WARMER NAM GUIDANCE WITH
LOWS 74 EAST TO MID 70S WEST.
FOR FRIDAY AND FRIDAY NIGHT....A COLD FRONT WILL PUSH TOWARD THE
REGION DURING THE DAY AND WILL ENTER OUR NORTHERN COUNTIES FRIDAY
NIGHT. THERE WILL BE SOME ISSUES THAT MAY INHIBIT THE ATMOSPHERES
ABILITY TO DEVELOP STRONG TO SEVERE STORMS WITH THIS SYSTEM. SOME OF
THE ISSUES WILL BE THAT THE MAIN FORCING OR STRONG UPPER TROUGH WILL
BE BEHIND THE FRONT...WEAK SURFACE PRESSURE FIELDS...THE
TROPICAL REMANT IN THE NORTHERN GULF WHICH WILL INHIBIT LOW LEVEL
FLOW AND LOW LEVEL CONVERGENCE. AS A RESULT MODEL POPS ARE NOT VERY
HIGH FOR THE LACK OF LOW LEVEL CONVERGENCE. THERE WILL STILL BE A
FEW PRO FACTORS FOR SOME ISOLATED STRONG TO SEVERE STORMS. MORNING
CONVECTIVE COMPLEXES COULD BE SITUATED IN THE MID SOUTH REGION AND
AFFECT OUR NRN PORTION OF THE FORECAST AREA IN WEAK NWLY FLOW
REGIME. BETTER SHRA/TSRA CHANCES SET UP DURING FRIDAY AFTERNOON/
EVENING IN THE NORTH AS DECENT MID LEVEL LAPSE RATES OF 6.0C AT
7-500MB WOULD SUPPORT LOCALIZED ISOLATED STRONG TO POSSIBLY SEVERE
STORMS WITH POCKETS OF 2000J/KG MLCAPES...LIMITED BY QUITE WEAK WIND
FIELDS AND RESULTING SHEAR VALUES. SO THERE STILL COULD BE A SEVERE
STORM OR TWO...BUT NOT EXPECTING ANY KIND OF ORGANIZED SQUALL LINE
WITH THIS SYSTEM. HIGHS FOR FRIDAY WILL BE LOW TO UPPER 90S. WENT
CLOSE TO MAV GUIDANCE. WE WILL BE ON THE EDGE OF HEAT ADVISORY
CRITERIA WITH HEAT INDEXS OF 105-107. WILL LET THE MID SHIFT LOOK AT
THAT. LOWS WILL BE IN THE LOWER TO MIDDLE 70S...WENT CLOSE TO MAV
GUIDANCE./17/
.LONGER TERM(SATURDAY THROUGH TUESDAY)...THE WARM MOIST AIR MASS
WILL PERSIST A FINAL DAY AHEAD OF THE POTENT COLD FRONTAL PASSAGE
ARRIVING LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. BOTH GFS/ECMWF
MODELS PUSH THE BOUNDARY THROUGH THE CWFA BETWEEN MIDNIGHT AND NOON
SATURDAY BUT DELAY THE UPPER TROUGH AXIS PASSING UNTIL SAT. EVENING
WHEN BEST CAA KICKS IN AND LASTS FOR THE FOLLOWING 2-3 DAYS. AS
USUAL FOR THE MONTH OF SEPTEMBER...THIS COULD BE THE START OF AN
EXTENDED SPELL OF DRY WEATHER THROUGH THE MIDDLE OF THE MONTH.
AN APPROACHING SHORTWAVE TROUGH WILL PUSH THROUGH THE CENTRAL AND
SOUTHERN PLAINS BRINGING THE FRONT THROUGH THE AREA EARLY SATURDAY
THAT SETTLES TO THE GULF COAST SATURDAY EVENING AND THEN OFFSHORE
SUNDAY.
THE RICH MOISTURE SHOULD ALLOW 1 TO LOCALLY 2 INCHES OF RAINFALL BY
SATURDAY NIGHT...MAINLY E OF THE MS RIVER. THEN...DRIER AIR WILL
DROP THE PWATS TO LESS THAN ONE HALF INCH ACROSS MUCH OF THE REGION
EARLY SUNDAY. GUSTY NWLY WINDS ON SUNDAY WITH HIGHS IN THE 80S AND
LOWER AFTERNOON HUMIDITIES WILL FEEL LIKE AN AUTUMN PREVIEW TO START
THE NEW WEEK. THERE WILL BE A CONTINUED BREAK FROM THE LATE SUMMER
HEAT/HUMIDITY WITH HIGHS IN THE LOWER/MIDDLE 80S AND LOWS DIPPING
INTO THE U50S TO M60S THROUGH TUESDAY.
THE WARM MUGGY STRETCH OF WEATHER IN THE WAKE OF ISAAC WILL FINALLY
END AS HEAT INDEXES TOP OUT AT AROUND 105F ON FRIDAY. THE MS RIVER
COUNTIES/ PARISHES WILL GET THE BRUNT OF ANY HIGHER HEAT INDEX VALUES
PUSHING NEAR 110F. AFTER THE FRONTAL PASSAGE SATURDAY... DEW POINTS
DROP INTO THE 50S ACROSS THE REGION SUNDAY AND MONDAY OFFERING A
WELCOMED PLEASANT RELIEF. IN REGARD TO GUIDANCE...LEANED TOWARD
COOLER OVERNIGHT ENSEMBLE LOWS BEHIND THE FRONT WHILE STAYING CLOSE
TO MEX GUIDANCE FOR HIGHS. /40/
&&
.AVIATION...ISOLATED SHOWERS AND STORMS POSSIBLE THROUGH THIS
EVENING...AND MAINLY IN AREAS ALONG AND NORTH OF I-55. WINDS WILL
TEND TO BE LIGHTER AND MORE ERRATIC THAN YESTERDAY WITH CEILINGS
THIS AFTERNOON ABOVE 3 KFT. POTENTIAL FOR SUB-VFR CONDITIONS THROUGH
THIS EVENING WILL MAINLY BE CONFINED TO ISOLATED STORMS AROUND AND
LOCAL MVFR CEILINGS POSSIBLE AGAIN 10-14Z. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 96 76 95 / 21 22 22 11
MERIDIAN 74 94 74 93 / 19 22 22 13
VICKSBURG 75 99 76 97 / 19 17 16 11
HATTIESBURG 74 94 75 93 / 19 22 22 16
NATCHEZ 75 97 76 95 / 18 17 16 16
GREENVILLE 76 98 76 97 / 28 20 20 28
GREENWOOD 75 97 75 95 / 32 26 26 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-019-025>028-
034>036-040>043-047>049-053>055-059>063.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ073.
LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.
&&
17/28/40Hazardous weather outlook, Sep 5, 2:31 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT WED SEP 5 2012 MSZ029>033-037>039-044>046-050>052-056>058-064>066-072>074-061930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 231 PM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND CENTRAL MISSISSIPPI...GENERALLY EAST OF THE INTERSTATE FIFTY-FIVE CORRIDOR. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO THE EVENING AND AGAIN THURSDAY AFTERNOON...MAINLY NORTH OF INTERSTATE TWENTY. THE PRIMARY HAZARDS WILL BE FROM WIND GUSTS TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH FRIDAY. THE COMBINATION OF AFTERNOON TEMPERATURES IN THE MID 90S AND HUMIDITY WILL BRING AFTERNOON HEAT INDICES TO NEAR 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH THE DAY SATURDAY AS A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIRMASS IN PLACE ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING STRENGTH OF THIS SYSTEM SO PLEASE STAY TUNED TO FUTURE FORECASTS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE FRIDAY INTO SATURDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>043-047>049-053>055-059>063-061930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE- 231 PM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI EAST OF THE INTERSTATE FIFTY-FIVE CORRIDOR. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG STORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO THE EVENING AND AGAIN THURSDAY AFTERNOON...MAINLY NORTH OF INTERSTATE TWENTY. THE MAIN HAZARDS WILL BE FROM WIND GUSTS UP TO 50MPH...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY ACROSS THE REGION. AFTERNOON TEMPERATURES WILL REACH INTO THE MID TO UPPER 90S AND COMBINE WITH HIGH HUMIDITY TO RESULT IN AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT THROUGH THURSDAY AFTERNOON AND MAY NEED TO BE EXTENDED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH THE DAY SATURDAY AS A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN PLACE ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE FRIDAY INTO SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Sep 5, 6:11 PM CDT, 55 minutes before
MSZ048-049-052340- RANKIN MS-HINDS MS- 611 PM CDT WED SEP 5 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 611 PM CDT WED SEP 5 2012 ...STRONG THUNDERSTORM NEAR BYRAM... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER BYRAM AT 611 PM CDT...MOVING SOUTH AT 5 MPH. PEOPLE IN EAST CENTRAL HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3207 9012 3208 9035 3233 9034 3233 9013 TIME...MOT...LOC 2311Z 359DEG 6KT 3217 9023 DL
Special weather statement, Sep 5, 6:20 PM CDT, 46 minutes before
MSZ026-052350-
GRENADA MS-
620 PM CDT WED SEP 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT WED SEP 5 2012
...STRONG THUNDERSTORM APPROACHING GRENADA LAKE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 10 MILES NORTHWEST OF GORE SPRINGS AT
620 PM CDT...MOVING SOUTH AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
3375 8950 3374 8984 3390 8984 3390 8977
TIME...MOT...LOC 2320Z 352DEG 8KT 3387 8969
DLSpecial weather statement, Sep 5, 6:57 PM CDT, 9 minutes before
MSZ026-060055-
GRENADA MS-
657 PM CDT WED SEP 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT WED SEP 5 2012
...STRONG THUNDERSTORM MOVING ACROSS THE EASTERN END OF GRENADA
LAKE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF GORE SPRINGS AT 656
PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3386 8950 3373 8950 3368 8951 3368 8964
3384 8975 3388 8968 3387 8951
TIME...MOT...LOC 2356Z 325DEG 12KT 3381 8960
DLNearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.